Peanut Allergy Reaction Advice

Hi, I am just looking for some advice because I'm unsure of the next steps to take from here after a reaction. I'm allergic to most/all nuts and peanuts and have been given an Epi-Pen since these allergies can be life-threatening.

About 20 hours ago, I unknowingly ate 2 or 3 peanuts and experienced immediate symptoms of lip swelling and finding it hard to swallow. About an hour later, these reactions faded away but I started to feel nauseous and around another hour later, I developed hives around my neck area. There was also coughing, a stuffy/runny nose and a slight uncomfortable feeling in the back of my throat.

I went to sleep feeling still slightly nauseous, warm and having hives still on my neck and a little on one or two other areas.

I woke up this morning and feeling still well with my throat, stomach and neck skin area, I took a Reactine Extra Strength (should last 24h). Within about an hour, all problems went away.

So, I was wondering what/if there is anything I should be worried about after the medication wears off tomorrow, and if such things occur, what should I do? (I'm assuming that there will not be a severe late reaction.)

By Carey Sash on Sat, 02-23-13, 17:06

If more than just hives are present take your epi pen and call 911! You don't want to mess around with food allergies. It can take up to a few hours to develop a reaction. Please be careful and seek medical help.

Groups: None
By cathlina on Tue, 01-01-13, 19:28

Is there some reason you haven't sought professional medical care? I have had allergic reactions last for 7-10 days. Please see a doctor or call your allergist.

Groups: None

Peanut Free and Nut Free Directory

Peanut-Free/Nut-Free Directory

Our directory is intended as a resource for people with peanut and nut allergies. It contains foods, helpful products, and much more.

Close x

Sign up for our newsletter and receive a free peanut-free snack guide.

Stay on top of your allergy with recipes, lifestyle tips and more.

Email

PeanutAllergy.com Social